Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 17, 2018, 8:23 AM CDT for Neshoba County, Mississippi. It took effect at Mar 18, 2018, 1:00 PM CDT. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2018, 8:23 AM CDT (13:23 UTC)
- In effect from
- Mar 18, 2018, 1:00 PM CDT
- Expired
- Mar 21, 2018, 7:00 AM CDT
- In force
- 66 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.99 ft at Mar 19, 2018, 6:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
879
WGUS44 KJAN 171323
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
823 AM CDT Sat Mar 17 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-181923-
/O.NEW.KJAN.FL.W.0037.180318T1800Z-180321T1200Z/
/PLAM6.1.ER.180318T1800Z.180320T0000Z.180321T0000Z.NO/
823 AM CDT Sat Mar 17 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Above Philadelphia
* from Sunday afternoon to Wednesday morning.
* At 7:45 AM Saturday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow
afternoon and will continue to rise to near 13.5 feet Monday
evening.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Pearl River
Philadelphia 13 12.7 Sat 08 AM 12.9 13.4 13.3 13.5 07 PM 03/19
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$5 follow-up statements
594
WGUS84 KJAN 180034
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
734 PM CDT Sat Mar 17 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-190634-
/O.CON.KJAN.FL.W.0037.180318T1800Z-180321T1200Z/
/PLAM6.1.ER.180318T1800Z.180320T0000Z.180321T0000Z.NO/
734 PM CDT Sat Mar 17 2018
The Flood Warning continues for
The Pearl River Above Philadelphia
* from Sunday afternoon to Wednesday morning.
* At 6:45 PM Saturday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow
afternoon and will continue to rise to near 13.5 feet by Monday
evening.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside
Lake Water Park roadways and camp areas.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Pearl River
Philadelphia 13 12.6 Sat 07 PM 12.8 13.4 13.3 13.5 07 PM 03/19
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$869
WGUS84 KJAN 181341
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
841 AM CDT Sun Mar 18 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-191941-
/O.EXT.KJAN.FL.W.0037.180319T0400Z-180321T1500Z/
/PLAM6.1.ER.180319T0400Z.180320T0000Z.180321T0300Z.NO/
841 AM CDT Sun Mar 18 2018
...Flood Warning extended until Wednesday morning...
The Flood Warning continues for
The Pearl River Above Philadelphia
* from this evening to Wednesday morning.
* At 7:45 AM Sunday the stage was 12.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 13.5 feet tomorrow evening.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Pearl River
Philadelphia 13 12.6 Sun 08 AM 13.3 13.4 12.8 13.5 07 PM 03/19
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$113
WGUS84 KJAN 190049
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
749 PM CDT Sun Mar 18 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-200649-
/O.EXT.KJAN.FL.W.0037.180319T0600Z-180321T1800Z/
/PLAM6.1.ER.180319T0600Z.180320T0600Z.180321T0600Z.NO/
749 PM CDT Sun Mar 18 2018
...Flood Warning extended until Wednesday afternoon...
The Flood Warning continues for
The Pearl River Above Philadelphia
* from late tonight to Wednesday afternoon.
* At 6:45 PM Sunday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage just after
midnight tonight and will continue to rise to near 13.5 feet early
Tuesday morning.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside
Lake Water Park roadways and camp areas.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Pearl River
Philadelphia 13 12.9 Sun 07 PM 13.1 13.4 12.9 13.5 01 AM 03/20
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$010
WGUS84 KJAN 191327
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
827 AM CDT Mon Mar 19 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Above Philadelphia affecting Neshoba County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-201927-
/O.CON.KJAN.FL.W.0037.000000T0000Z-180321T1800Z/
/PLAM6.1.ER.180319T1800Z.180319T1800Z.180321T0600Z.NO/
827 AM CDT Mon Mar 19 2018
The Flood Warning continues for
The Pearl River Above Philadelphia
* until Wednesday afternoon.
* At 7:45 AM Monday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is now cresting at flood stage.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Upper Pearl River
Philadelphia 13 13.0 Mon 08 AM 13.0 12.9 12.7 13.0 01 PM 03/20
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$106
WGUS84 KJAN 200051
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
751 PM CDT Mon Mar 19 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-200121-
/O.CAN.KJAN.FL.W.0037.000000T0000Z-180321T1800Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 PM CDT Mon Mar 19 2018
The Flood Warning is cancelled for
The Pearl River Above Philadelphia.
* At 6:45 PM Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested right at minor flood stage of 13.0 feet
this morning. The river will continue falling slowly now.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Upper Pearl River
Philadelphia 13 12.9 Mon 07 PM 12.9 12.9 12.7 Falling
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:03 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 17, 6:03 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 603 AM CDT Sat Mar 17 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: MVFR/IFR conditions prevail across most of the region this morning due to low ceilings and at a few terminals reduced visibility. MVFR/IFR ceilings are expected to persist through much of the morning at most sites, with slow improvement through the day to MVFR and then VFR during the afternoon. Ongoing visibility reductions should improve by mid-morning. Scattered SHRA will occur through the morning across S/E MS, then scattered SHRA or TSRA are possible at terminals in the southern quadrant of the area by the afternoon and early evening. Another round of low stratus are expected later on tonight mainly over the southern half of the area, with categorical reductions most likely after midnight. SHRA/TSRA will likely increase from the west again after midnight and through Sunday morning. /DL/ && .DISCUSSION... Today and tonight: A mid level shortwave along the MO/IA border this early morning will continue to dampen as it moves eastward today. Consequently, the associated surface low will weaken with time and the associated cold front will begin to stall. Though the front will hang up just northwest of the forecast area through much of the day, a drop off in deep layer moisture is expected well southward through the morning. As this occurs, the ongoing light shower activity will decrease from NW to SE with time through the morning. By this afternoon, forcing will remain limited, so convection will be primarily diurnal in nature, mostly tapering off with the loss of daytime insolation this evening. It should also be limited to mainly south of I-20, where the more moisture- rich environment will exist. Assuming we see healthy breaks in the low stratus deck currently enveloping the area, temperatures should soar to near 80/low 80s today given the unseasonably high low level heights forecast and continued WAA. After a lull during the early evening, convection will increase again overnight into Sunday morning as isentropic ascent begins to overspread the region and a few ripples of mid level vorticity propagate eastward. In particular, high res guidance is hinting at the development of a west-east oriented band of showers and storms near the quasi-stationary front which will sag southward toward the US 82 corridor overnight. /DL/ Sunday through Friday: Amplified mid level pattern at the beginning of the period looks to break down somewhat as a series of shortwaves move through then amplify again by the end of the period. During the day Sunday, a stalled boundary will be present over the northern portions. Though low level wind fields are weak, the best forcing/ascent will occur along the boundary where the best coverage of convection will occur. Daytime heating will increase CAPE/instability where combined with deep layer shear of 50-60 knots some vigorous convection looks to get going. Weak low level winds may limit tornado potential, but large hail and damaging wind will be in play. While best combination of shear/instability will occur over the south, lack of a focus will limit overall coverage there. As the mid level cold core moves into the central Plains Sunday night, better wind fields will aid in better convective coverage. Instability/shear will remain substantial enough to continue severe threat for a good portion of the night, but does look to diminish toward dawn Monday. This will be temporary as the cold front moves into eastern portions during peak heating Monday afternoon, severe storms will again be possible. Though cooler air will be building into the area Tuesday, a passing mid level shortwave will bring cloud cover and a few showers to the area. Flow pattern begins to amplify by Wednesday with ridging to our west. Surface high pressure ridge will settle over the forecast area and aid in good radiational cooling conditions again for Tuesday night and Wednesday night. Mid 30s appear possible over the eastern portions where concerns for frost will occur again./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 82 61 76 62 / 16 42 63 62 Meridian 82 61 75 62 / 27 26 71 65 Vicksburg 82 62 75 63 / 11 50 62 59 Hattiesburg 80 63 77 64 / 45 30 61 51 Natchez 82 64 77 65 / 24 41 63 46 Greenville 79 56 67 58 / 8 33 65 65 Greenwood 79 57 69 60 / 10 37 56 73 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/26
Hazardous weather outlook, Mar 17, 4:22 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 422 AM CDT Sat Mar 17 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 422 AM CDT Sat Mar 17 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms capable of producing damaging wind gusts, large hail, and tornadoes are possible Sunday and Monday. (www.weather.gov/images/jan/graphicast/image1.png) Multiple rounds of showers and thunderstorms will be possible Sunday and Monday, which may result in flash flooding or additional river flooding across much of the area. Rainfall totals of 1 to 3 inches are expected, with locally higher amounts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Monday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:49 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 37 hr |
| Mar 17, 3:06 PM CDT | Special Weather Statement | JAN | Lawrence | 24 min |
| Mar 17, 3:49 PM CDT | Special Weather Statement | JAN | Marion | 26 min |
| Mar 17, 4:18 PM CDT | Special Weather Statement | JAN | Marion | 42 min |
| Mar 17, 4:43 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Mar 17, 5:02 PM CDT | Special Weather Statement | JAN | Marion | 28 min |
| Mar 17, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 52 min |
| Mar 17, 5:15 PM CDT | Special Weather Statement | JAN | Wilkinson | 45 min |
| Mar 17, 5:46 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.